MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO FLEX METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO FLEX METER; GLUCOSE MONITORING SYS/KIT
Lot Number 5770359
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Headache (1880); Dysphasia (2195); Lethargy (2560); Syncope/Fainting (4411); Sleepiness/Drowsiness/Somnolence (4850)
Date of Event 08/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On august 22, 2024, the lay user/patient contacted lifescan (lfs) united states, alleging that her onetouch verio flex meter read inaccurately erratic.The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged meter inaccuracy began around august 5, 2024.The patient claimed obtaining blood glucose readings of ¿108, 46 and 266 mg/dl¿ with the subject meter, performed within 20 minutes of each other.The patient manages her diabetes with a combination of diabetes medications (lantus insulin, 60 units; regular insulin, 50 units; ozempic, once weekly injection).It was not reported if the patient made any changes to her usual diabetes management regimen due to the alleged issue.The patient reported that on (b)(6) 2024, at 8:00 pm, she started having symptoms of ¿very sleepy, bad headache, lethargic, stop talking and pass out¿ and her neighbour called emergency medical services (ems) for assistance.The patient reported that at 8:30 pm, paramedics treated her with 2 bags of iv glucose and she ate a peanut butter sandwich and drank a coke.The patient claimed she received a blood glucose result of ¿261 mg/dl¿ on the ems meter at 9:30 pm.During troubleshooting, the cca confirmed that the unit of measure was set correctly on the subject meter.The cca noted that the same approved sample site was used for testing and that the correct testing process was being followed.The cca confirmed the test strip vial was intact, and the test strips had been stored correctly and were not expired or opened past their discard date.The cca noted that the patient did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after the alleged product issue began.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT VERIO FLEX METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
MDR Report Key20082131
Report Number2939301-2024-00064
Device Sequence Number7810113
Product Code NBW
UDI-Device Identifier00353885010986
UDI-Public00353885010986
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number5770359
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/22/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/27/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown